Jump to content
CrazyBoards.org

Recommended Posts

I've been taking Lamictal for about 4 months. Started with 25mg and gradually increased to now 150mg. After I upped the dosage to 150mg about 3 weeks ago, I started to have some kind of rash sporadically from my legs to my shoulders that resembles bug bites and is very itchy. 

I first thought it may be flea bites, but my completely indoor cats don't have any fleas and my husband doesn't have any bites, so I began to suspect it could be a rash due to taking Lamictal … 

Has anyone experienced this type of rash from Lamictal?

Link to comment
Share on other sites

You want to take any sign of rash very seriously, especially when increasing doses. I didn't get rashes, but had a ton of itching/burning sensation when ramping up on Lamictal. Skin sensitivity is a common side effect.

Edited by Blahblah
Link to comment
Share on other sites

First of all, let me say that I'm not a adoctor or other medical professional, nor do I play one on TV. That being said, I have been warned by MY medical professionals (the UVA neuro docs) that should I, or anyone presumably, develop a RASH whilst taking LAMICTAL to RUN, not walk, to the nearest Urgent Care Facility or ER, whichever is closer. This is apparently a known rare but could be serious side effect of Lamictal. Not saying that you have developed that. But you DO NEED TO GET IT CHECKED. IMO. And sooner rather than later.

Link to comment
Share on other sites

Thank you everyone for your concern. I researched about the possibly fatal rash, Stevens-Johnson syndrome, and I learned that SJS usually begins with fever, sore throat, and fatigue … and I have none of those symptoms. It may be an allergic reaction to the meds. I have reduced my dosage to 100mg where I didn't experience any rash, and the rash seems to be subsiding. I have made an appointment with my doctor and I'll have it checked out.

Link to comment
Share on other sites

I had constant benign rashes with Lamictal, but never SJS. The first time I freaked out and went to my doc and expressed concern over it. He kinda smiled for some reason unbeknownst by me (probably because I knew what SJS was) and said, "naw that's not SJS, just a rash. You'll get those with Lamictal, especially if you have sensitive skin." I had just gone up to 200 mg I think.

But I second what people have said, if you get a rash, especially after changing the dose, see your doctor, especially if the rash very rapidly progresses and continues to get worse and worse.

SJS is a distinctive rash. Look up pictures of it (if you have the stomach to) on Google images. Most pictures you'll see will likely be advanced cases of it, but you'll see the pattern. It's very blotchy and severely affects mucous membranes like the lips and eyelids.

Edited by mikl_pls
  • Thanks 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...